Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 10, 2011, 6:06 PM EDT for Bertie County, Hertford County, Northampton County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 10, 2011, 6:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bertie County, NC, Hertford County, NC, Northampton County, NC
The radar
The Norfolk radar (KAKQ), 88 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:20 PM EDT | TSTM WND DMG | 3 Wnw Roxobel, NC | TREE DOWN ACROSS THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WUUS51 KAKQ 102206 SVRAKQ NCC015-091-131-102230- /O.NEW.KAKQ.SV.W.0095.110610T2206Z-110610T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 606 PM EDT FRI JUN 10 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BERTIE COUNTY IN NORTHEAST NORTH CAROLINA... SOUTHWESTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA... SOUTH CENTRAL NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA... * UNTIL 630 PM EDT * AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROXOBEL...OR NEAR RICH SQUARE...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROXOBEL AROUND 630 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EAGLETOWN AND KELFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3621 7734 3630 7732 3627 7714 3610 7721 TIME...MOT...LOC 2206Z 288DEG 3KT 3622 7728 WIND...HAIL 60MPH 1.00IN $$ WSAMMLER
1 follow-up statement
350 WWUS51 KAKQ 102222 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 622 PM EDT FRI JUN 10 2011 NCC091-102231- /O.CAN.KAKQ.SV.W.0095.000000T0000Z-110610T2230Z/ HERTFORD NC- 622 PM EDT FRI JUN 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN HERTFORD COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF HERTFORD COUNTY. LAT...LON 3626 7731 3624 7720 3610 7721 3621 7734 TIME...MOT...LOC 2221Z 306DEG 2KT 3621 7728 $$ NCC015-131-102230- /O.CON.KAKQ.SV.W.0095.000000T0000Z-110610T2230Z/ BERTIE NC-NORTHAMPTON NC- 622 PM EDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL NORTHAMPTON AND NORTHWESTERN BERTIE COUNTIES UNTIL 630 PM EDT... AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROXOBEL...OR NEAR RICH SQUARE...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROXOBEL AROUND 630 PM EDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE KELFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3626 7731 3624 7720 3610 7721 3621 7734 TIME...MOT...LOC 2221Z 306DEG 2KT 3621 7728 WIND...HAIL 60MPH 1.00IN $$ WSAMMLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:07 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 10, 4:07 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT FRI JUN 10 2011
.SYNOPSIS...
A BROAD UPPER RIDGE OVER THE EASTERN UNITED STATES WILL CONTINUE
TO WEAKEN TONIGHT AND SATURDAY. A COLD FRONT WILL PUSH THROUGH
THE AREA SUNDAY AND SUNDAY NIGHT...WITH HIGH PRESSURE BUILDING IN
FOR THE BEGINNING OF THE WORK WEEK. THE HIGH WILL SETTLE ACROSS
THE MID ATLANTIC STATES THROUGH MIDWEEK...BRINGING DRIER AND
COOLER CONDITIONS.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST WX ANALYSIS DEPICTS A FLATTENING UPPER RIDGE IN PLACE OVER
THE SE/EASTERN US...WITH A QUICK MOVING SERIES OF SHORTWAVES ACRS
THE NORTHERN PLAINS/UPPER MIDWEST. NEAR TERM POP/WX FCST HAS BEEN
SENT BASED ON RADAR TRENDS. WENT WITH LIKELY POPS OVER PORTIONS OF
CENTRAL/SOUTHERN VA FOR NEXT FEW HRS AND MENTIONED HEAVY RAIN IN
THE GRIDS DUE TO PWATS >1.5" AND SLOW MOVING STORMS. OVER BULK OF
THE REST OF THE CWA...WENT WITH SCTD TSTMS...BUT KEPT NW SECTIONS
DRY THROUGH 7 PM BASED ON SATL/RADAR TRENDS. EXPECT PRECIP TO
CONTINUE ON A SCATTERED BASIS THROUGH THE LATE EVENING AND INTO
THE EARLY AM HRS...WITH MODELS SUGGESTING A BIT OF A SHIFT FARTHER
INLAND.
WEAK SHEAR IN PLACE SUGGESTS LIMITED POTENTIAL FOR SEVERE
STORMS...MAIN IMPACTS MORE LIKELY TO BE BE CLOUD- TO- GROUND
LIGHTING AND LOCALLY HEAVY RAIN...BUT WIND GUSTS OF 40-50 MPH ANS
SMALL HAIL WILL BE POSSIBLE IN THE MOST ORGANIZED STORMS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
UPPER LEVEL PATTERN OVER THE EASTERN CONUS CONTINUES TO WEAKEN
EACH DAY...EVENTUALLY ENOUGH FOR A COLD FRONT TO DROP SOUTHWARD
THROUGH THE AREA ON SUNDAY. WITH COOLER AIR ALOFT...INSTABILITY
WILL BE PRESENT BOTH SAT AND SUNDAY...ESPECIALLY DURING PEAK
HEATING TIMES. WILL FOCUS HIGHEST POPS SAT AFTN/EVENING OVER THE NORTH CLOSEST
TO SFC FRONT TO THE NORTH (AND WHERE LOW LEVEL CONVERGENCE IS
GREATEST). ON SUNDAY...ALL AREAS SHOULD HAVE A CHC FOR TSTMS WITH
THE FRONT ITSELF...EARLIEST IN THE N/NW...AND LATEST ACRS FAR SE
VA/NE NC. POPS LINGER THE LONGEST ACRS THE SE ZONES SUNDAY
EVENING/NIGHT. HIGH TEMPS BOTH DAYS GENERALLY IN THE UPPER 80S FAR
NORTH AND THE ERN SHORE TO THE LOWER 90S ELSEWHERE. SEVERE THREAT
WILL NOT BE ALL THAT GREAT AS SHEAR IS FAIRLY WEAK (ESPECIALLY ON
SAT). STILL...ISOLATED PULSE SEVERE A POSSIBILITY WITH HAIL/WIND
THREAT...ALONG WITH HEAVY RAIN.
MONDAY...GFS/NAM/ECMWF ALL FAIRLY SIMILAR WITH A PATTERN SHIFT TO
AN UPPER LOW OVER THE ERN GREAT LAKES AND INTO NEW ENGLAND. THIS
SHOULD BE STRONG ENOUGH TO DRIVE A SFC COLD FRONT THROUGH THE
ENTIRE CWA. HAVE LINGERED A 20% CHC TSTMS IN NC THROUGH
12Z...WITH DRY FCST ELSEWHERE. PARTLY TO MOSTLY SUNNY SKIES AND
MUCH COOLER/LESS HUMID CONDITIONS LOOK TO PREVAIL...HIGHS LOOK TO
RANGE FROM AROUND 80 NORTH TO THE MID 80S FAR SOUTH.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD BEGINS WITH UPPER LEVEL LOW PRESSURE OVER NEW
ENGLAND...WITH UPPER LEVEL TROUGH EXTENDING DOWN THE EASTERN
SEABOARD. THIS SHOULD ALLOW FOR DRY WX AND COOLER TEMPERATURES
(NR/JUST BELOW CLIMO) UNDER NW FLOW REGIME THROUGH MIDWEEK. HIGHS
GENERALLY IN THE LOW TO MID 80S...ERY MORNING LOWS GENERALLY IN THE
50S TO LOW 60S COASTAL ZONES.
BY THURSDAY/FRIDAY...UPPER LOW LOOKS TO BE SHUNTED OFFSHORE BY THE
NEXT UPPER SHORTWAVE TROUGH ARRIVING INTO THE NORTHERN PLAINS/UPPER
GREAT LAKES. AHEAD OF THIS SYSTEM...PREFERRED ECMWF SOLN SHOWS SFC
HIGH PRESSURE OVER THE REGION PUSHING OFFSHORE...AS H5 HEIGHTS
REBOUND OVER THE EASTERN US. THIS SHOULD PORTEND TO INCREASED
MOISTURE/RH VALUES...AND TEMPERATURES BUILDING BACK TO (AND LIKELY
PUSHING ABOVE) NORMAL VALUES FOR THE LATTER HALF OF NEXT WEEK. THIS
SHOULD ALLOW FOR BETTER SUPPORT FOR MORE (PRIMARILY DIURNALLY BASED)
SHRA/TSRA OPPORTUNITIES THU NGT AND FRIDAY NIGHT. HIGH TEMPERATURES
LOOK TO CLIMB BACK INTO THE MID 80S TO LOWER 90S DURING THIS
PERIOD...WITH EARLY MORNING LOWS FALLING BACK INTO THE 60S.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS CONTINUE THROUGH THE TAF PERIOD. WIDELY
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTN AND
EVENING...HAVE INCLUDED CB IN THE TAFS.
OUTLOOK...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE SATURDAY AND SUNDAY...AS A WEAK TROF OR FRNTL BNDRY STALLS
OVER THE AREA SATURDAY FOLLOWED BY A COLD FRONTAL PASSAGE LATE
SUNDAY. THE CHC FOR MRNG STRATUS AND FOG WILL BE ENHANCED IN AREAS
WHERE PCPN OCCURS. A TREND TOWARD DRIER CONDITIONS IS FORECAST EARLY
NEXT WEEK.
&&
.MARINE...
WINDS/WAVES TO REMAIN SUB-SCA THROUGH THE NEAR-TERM PERIOD. LATE
AFTERNOON/EVENING CONVECTION WILL BE THE MAIN WEATHER IMPACT THIS
AFTN/EVENING AND AGAIN SATURDAY. SHOULD BE ABLE TO HANDLE ANY TSRA
WITH SMW/MWS. HRRR/RUC BOTH DEPICT GUSTY AND SOMEWHAT ERRATIC WIND
FIELD FOR THIS AFTN/EVENING (ESPECIALLY IN VICINITY OF SHOWERS).
OTHERWISE...ONSHORE FLOW WILL DEVELOP LATE THIS EVENING/ERY SATURDAY
AS PRE-FRONTAL WINDS BECOME MORE SOUTHERLY AHEAD OF AN APPROACHING
SURFACE COLD FRONT DROPPING INTO THE REGION FROM THE NW. WINDS SHIFT
TO THE N-NW 10-15 KT AFTER THE FRONTAL PASSAGE ON SUNDAY NGT/ERY
MONDAY. EXPECT A FEW GUSTS TO SCA WL BE POSSIBLE SUNDAY
MORNING/AFTN...ESPECIALLY WITH CHANNELING EFFECTS IN S CHES
BAY...BUT STILL HAVE PLENTY OF TIME TO KEEP AN EYE ON THIS
POTENTIAL. WINDS VEER AROUND TO THE N-NW BEHIND THE FRONT SUNDAY EVE
(AGAIN...MAINLY SUB-SCA) W/NORTH WNDS AND BENIGN BOATING CONDITIONS
MONDAY PERSISTING THROUGH MIDWEEK COURTESY OF HIGH PRESSURE BEHIND
THE FRONT BUILDING ACROSS THE AREA. HIGH WILL SLIDE OFFSHORE BY
THU/FRI W/WIND ORIENTATION EXPECTED TO VEER AROUND TO S-SE DURING
THIS PERIOD.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT SATURDAY FOR NCZ017-102.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>084-090-091-093>098.
MARINE...NONE.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...MAM
AVIATION...DAP
MARINE...MAMHazardous weather outlook, Jun 10, 3:19 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 319 PM EDT FRI JUN 10 2011 MDZ025-NCZ012>016-030>032-VAZ048-049-060>062-064>069-072>079-085>089- 092-099-100-111930- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-SOUTHAMPTON-ACCOMACK-NORTHAMPTON VA- 319 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. MDZ021>024-VAZ063-070-071-080>084-090-091-093>098-111930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD- HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 319 PM EDT FRI JUN 10 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. NCZ017-102-111930- INLAND CURRITUCK-OUTER BANKS CURRITUCK- 319 PM EDT FRI JUN 10 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-111930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 319 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Local storm report, Jun 10, 5:47 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND DMG PUBLIC LANDING 38.15N 75.29W
06/10/2011 WORCESTER MD EMERGENCY MNGR
2 POWER POLES DOWN.
&&
WSAMMLERSpecial weather statement, Jun 10, 5:53 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 553 PM EDT FRI JUN 10 2011 NCZ012-VAZ087-092-102245- GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA- 553 PM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN SOUTHAMPTON COUNTY...SOUTHEAST GREENSVILLE COUNTY...AND NORTHERN NORTHAMPTON COUNTY NC... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 18 MILES NORTHEAST OF DAHLIA TO 5 MILES SOUTHWEST OF DAHLIA...OR FROM 7 MILES NORTH OF BOYKINS TO 5 MILES SOUTHWEST OF DAHLIA...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...BRYANTS CORNER AROUND 605 PM EDT...PLEASANT HILL AROUND 610 PM EDT...LITTLE TEXAS AROUND 640 PM EDT...AND SHILOH AROUND 645 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLY LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3665 7709 3646 7752 3652 7770 3670 7724 WSAMMLER
Special weather statement, Jun 10, 5:54 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 554 PM EDT FRI JUN 10 2011 VAZ092-093-096-097-102300- CHESAPEAKE VA-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA- 554 PM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORM MOVING FROM SOUTHAMPTON COUNTY INTO CITY OF SUFFOLK... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 11 MILES NORTH OF DOWNTOWN SUFFOLK TO 15 MILES SOUTH OF WHALEYVILLE...OR FROM 7 MILES SOUTH OF SMITHFIELD TO SUNBURY. THE WERE NEARLY STATIONARY. THE STRONG THUNDERSTORMS WILL BE NEAR DOWNTOWN SUFFOLK AROUND 645 PM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3672 7647 3656 7649 3654 7719 3674 7691 MMONTE
Special weather statement, Jun 10, 5:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 558 PM EDT FRI JUN 10 2011 VAZ100-102300- NORTHAMPTON VA- 558 PM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORM OVER NORTHAMPTON COUNTY VA... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BAY VIEW...OR ABOUT OVER CAPE CHARLES... MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL CENTRAL NORTHAMPTON COUNTY AT 610 PM EDT. WIND GUSTS TO 40 MPH...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLY LOCALIZED FLOODING IN LOW LYING AREAS. LAT...LON 3722 7591 3725 7602 3730 7597 3729 7585 WSAMMLER
Special weather statement, Jun 10, 6:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT FRI JUN 10 2011
MDZ021-022-102300-
DORCHESTER MD-WICOMICO MD-
600 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORM OVER NORTHERN DORCESTER COUNTY...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF HURLOCK. THE STORMS WERE NEARLY
STATIONARY.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3871 7581 3868 7579 3869 7576 3863 7570
3852 7569 3852 7570 3865 7596 3870 7589
3871 7584
MMONTESpecial weather statement, Jun 10, 6:04 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT FRI JUN 10 2011
MDZ022>024-102300-
INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
604 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORM MOVING ACROSS WICOMICO AND SOMERSET
COUNTIES...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM SALISBURY TO 6 MILES SOUTHWEST OF
FRUITLAND...OR FROM SALISBURY TO PRINCESS ANNE...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PARSONSBURG AROUND 615 PM
EDT...
SNOW HILL AROUND 655 PM EDT...
NEWARK AROUND 700 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3841 7521 3826 7526 3811 7537 3825 7574
3831 7570 3840 7561
MMONTEThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:00 PM EDT | Special Weather Statement | AKQ | Bertie | 60 min |
| Jun 10, 4:25 PM EDT | Special Weather Statement | AKQ | Northampton | 65 min |
| Jun 10, 4:26 PM EDT | Special Weather Statement | AKQ | Gates | 64 min |
| Jun 10, 5:44 PM EDT | Special Weather Statement | AKQ | Hertford | 61 min |
| Jun 10, 5:53 PM EDT | Special Weather Statement | AKQ | Northampton | 52 min |
| Jun 10, 6:27 PM EDT | Special Weather Statement | AKQ | Camden | 63 min |
| Jun 10, 6:36 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Gates | 39 min |
| Jun 10, 6:43 PM EDT | Special Weather Statement | AKQ | Hertford | 62 min |
| Jun 10, 6:51 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck | 24 min |
| Jun 10, 7:13 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Pasquotank | 47 min |
| Jun 10, 7:25 PM EDT | Special Weather Statement | AKQ | Camden, Chowan, Currituck | 65 min |
| Jun 10, 7:40 PM EDT | Special Weather Statement | AKQ | Bertie | 65 min |
| Jun 10, 7:52 PM EDT | Areal Flood Advisory | AKQ | Camden, Currituck, Pasquotank | 83 min |
| Jun 10, 7:55 PM EDT | Special Weather Statement | AKQ | Warren | 65 min |
| Jun 10, 7:57 PM EDT | Special Weather Statement | AKQ | Warren | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.